I am trying to figure out how to describe this “symptom” and wondering if others experience something like this - energy draining sensation (like literally) followed by rising head pressure. I guess the “energy draining” sensation is literally physically felt, as episodes of WAVES of energy leaving the body (down the arms/body - sometimes like cold sensation with sweats) then the head pressure rises and this is bilaterally. Then she becomes super weak like zero energy. Its acute and waxes and wanes, can happen multiple times in a day and in varying degree severity. This totally incapacitates my mom (and gives her HIGH anxiety) and she cannot function almost at all when this happens. NOT sure what the triggers are. Once it starts it feels like it can go on for days and weeks (?) and this really really really is the WORST symptom more than anything. plz help!
I don’t know how to help, other than to recommend meds, but I can definitely say I know the phenomenon you’re describing. It does suck and is probably one of the most debilitating aspects of MAV. I also recommend vitamins. I think our brains are deficient in some vitamins - Vitamin A, Coenzyme Q10, Magnesium. Refilling the chemical storehouse can’t hurt.
Thank you for your response. Currently, she is on ami (titration has slowed due to some side effect showing up, but continuing - helped other symptoms), multi vit (which has some coq10 - maybe not enough, only like 50mg?) and mag glycinate 150mg (cannot tolerate more due to severe GI upset, EVEN with the glycinate formulation!)
I think if it wasn’t for THIS particular symptom she can manage/deal but when THIS happens everything comes to a HALT. When THIS particular symptom is low then she tries to power thru the rest of her symptoms.
You might have her try Dolovent. It’s a migraine specific multivitamin with clinical trial dosages of the more important vitamins.
Otherwise, it’s an endurance race on the meds. Progress is very slow for a long time, like recovering from stroke. The fatigue, lethargy, brain fog, heavy limbs feeling is one of the few MAV aspects that can drive me into my bed. Which is where I’ve been and why for 4 days. We share your frustration and impatience.
So you use Dolovent do you, Em. I’d never heard of it til I read it in Daily Mail article where it seemed recommended by some eminent ‘experts’. Very suspicious me of all supplements. Vitamin D brought on an attack with me and Calcium from the GP gives me reflex and how. Not to mention Fish Oil capsules. Just cannot digest capsules it seems though the Calcium was tablets. Helen
Helen, I also saw Dolovent mentioned in the DM and wondered about it.
I think it has 1000percent RDA of one of the vitamins but only fifty percent RDA for another. I suppose it advantage is that is more likely a patient will take one single pill than having to take multiple single vitamin pills of different types. Seems very expensive for what it is.
At my last neuro appointment I was advised to take B2 and Magnesium, just the full RDA dose which differed from my previous neuro who said five hundred mg minimum for magnesium(which is a large dose) and advised Bsix (sorry five and six keys not working) not B2. Then there are the issues around which type of magnesium to take (citrate, oxide etc) and its bioavailablilty.
Having siad that, I have started on the magnesium and b2, not least as the magnesium helps mitigate the slowing down of the digestive tract that the meds in both cases (amitriptyline with previous doc and pizotifen with this neuro) cause me.
The migraine trust have some info on the studies (which I looked into years ago but were very small trials) backing up taking the supplements:
Bebop I reckon it can’t do much harm to try the vitamins. I think that it can get to the stage where your body is totally depleted of everything. I have certainly felt that way, both when I had chronic migraine several years back and hen when I was bedbound all summer 2018. I felt so weak and vunerable, not myself at all! Like your mum I was worried about taking the meds as I felt I wouldn’t cope if they made me feel any worse, it was totally irrational. I knew it made no sense even at the time but just couldn’t help how I felt. The only other time I had felt like that in my fifty five years was recovering from meningitis when I was 21 (and it had nearly killed me). Your mum is just running on empty, she nees the meds to help her symptoms improve and the fatigueand anxiety will as well. When she feels so fatigued and heavy headed it could be a migraine (variant) she is experiencing.
I had a bit of a relapse last week, a bad migraine with worsened dizziness and extreme fatigue that laid me up on the sofa. It occurred just when I had started to take the vitamins and had upped my med (pizotifen) so it would have been easy to blame them but I’m still taking them now and I’m back to baseline again, functional in the house, going for walks outdoors.
You sound so supportive and caring of your mum. I hope things improve for her. Try and keep her on track with upping the meds until she finds a therapeutic dose, go slow and steady. I know I could have rushed up to a dose on my meds (but I did that when trialling propanalol with a different neuro and ended up quitting it due to pins and needles and fainting fits) but I’m getting there this time by going slow and sticking for a while on each increased dose to see what happens, at least 2 months on each increment was what my neuro has advised me. I’ve accepted that I’ll have relapses and that if I feel very strange and need to go to bed then to just do that and to remember I always do improve. To hold my nerve. It’s not great but I’m not dying and I’m on a plan with meds to work towards getting more functional.
I do. It needs to be taken with food to keep GERD from happening.
Thanks for that. That will probably rule it out for me then. I can get GERD from a couple of nursery sweets like Dolly Mixtures.
Yeah, leave it off. I take it because it groups all the major migraine vitamins and supplements into one and at effective clinical trial doses. I’m trying to refill my empty well.